MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR FIXED SELF TAPPING SCREW 4.35X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR FIXED SELF TAPPING SCREW 4.35X14MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48834514
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Remains implanted in patient.
 
Event or Problem Description
It was reported that part of an aviator fixed self tapping screw sheared off during surgery.Surgery was successfully completed with an unknown delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device remains implanted.A review of the device history records could not be performed as a valid lot number was not provided and could not be obtained.A complaint history review for similar events for the subject catalog number was performed, and no adverse trends were observed.Per surgical technique guide: caution: use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction.If self-tapping screws are selected, use a single barrel drill guide or all-in-one drill guide to guide the appropriate drill bit.If self-drilling screws are used, use either the punch awl with a sleeve or a drill bit and drill guide to center and direct the pathway of the screw.Operative notes were not provided.Patient details are unknown.Device was not returned so an evaluation could not be performed.Due to lack of information and device not returned, an exact cause of the reported event could not be determined.Potential causes include: patient hard bone quality, improper screw hole preparation- drill/ drill guide not used, rescue driver and draw rod incorrectly aligned with screw, application of excessive force, etc.
 
Event or Problem Description
It was reported that part of an aviator fixed self tapping screw sheared off during surgery.Surgery was successfully completed with a 15 minute delay.No adverse consequences or medical intervention were reported.

Brand Name
AVIATOR FIXED SELF TAPPING SCREW 4.35X14MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12909952
Report Number0009617544-2021-00224
Device Sequence Number5120676
Product Code KWQ
UDI-Device Identifier07613252254645
UDI-Public07613252254645
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48834514
Device Catalogue Number48834514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown